Louisiana, 2011Flash Flood in Louisiana, July 26, 2011
July 26, 2011 · NWS LCH · 1 event in 1 county or zone
Heavy rain produced isolated flash flooding in St. Martin Parish.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rain produced isolated flash flooding in St. Martin Parish.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Jul 26, 9:47 AM CST, 1 hour 17 minutes earlier.
Area forecast discussion, Jul 26, 9:47 AM CST, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1047 AM CDT TUE JUL 26 2011
.UPDATE...LOWERED AFTERNOON HIGHS SLIGHTLY AND BUMPED SKY COVER UP
THROUGH THE REMAINDER OF TODAY. OTHERWISE ONGOING POPS FOR
SCATTERED SHOWERS AND THUNDERSTORMS LOOK GOOD AND WILL NOT BE
MAKING ANY ADDITIONAL ADJUSTMENTS.
&&
MARCOTTE
&&
.PREV DISCUSSION... /ISSUED 622 AM CDT TUE JUL 26 2011/
DISCUSSION...
12Z TAF ISSUANCE.
AVIATION...
LIKE YESTERDAY...SCT SHRA/TSRA DEVELOPED AROUND 09-10Z ACROSS THE
COASTAL WATERS SOUTH OF VERMILION PARISH...AND SPREAD ACROSS S LA NEAR
LCH EAST TO NEAR ARA. THE AREA IS EXPECTED TO GRADUALLY SPREAD/FORM
N AND W AS THE MORNING AND AFTERNOON PROGRESSES. FOR THIS...HAVE
VCTS FOR LCH/ARA/LFT ~12Z WITH TEMPO GROUPS FOR TSRA THRU 22Z. FOR
BPT...LEFT VCTS BEGINNING AT 15Z...WITH TEMPO GROUP FOR TSRA &
MVFR CEILING/VSBY FROM 18-22Z...AND ABOUT AN HOUR LATER FOR AEX.
CONVECTION EXPECTED TO DISSIPATE AFTER 00Z THIS EVENING.
PREV DISCUSSION... /ISSUED 403 AM CDT TUE JUL 26 2011/
DISCUSSION...
SFC ANALYSIS THIS MORNING SHOWS HIGH PRESSURE SITUATED OVER THE
CNTL GULF OF MEXICO KEEPING THE FORECAST AREA IN A LIGHT SRLY
FLOW...MAINTAINING OUR PERSISTENT VERY MOIST AIRMASS (00Z KLCH
SOUNDING PWAT OF 2.45 INCHES IS 145 PERCENT OF NORMAL). MEANWHILE
WATER VAPOR IMAGERY SHOWS RIDGING IN PLACE ACROSS THE SRN ROCKIES
AND SRN PLAINS WITH A SHORTWAVE DROPPING THROUGH THE OZARKS.
REGIONAL 88DS BEGINNING TO SHOW ANOTHER NIGHT OF NOCTURNAL
CONVECTION GETTING FIRED UP OVER THE COASTAL WATERS JUST WEST OF
MARSH ISLAND...SIMILAR TO THIS TIME LAST NIGHT.
EXPECTING ANOTHER DAY OF SCATTERED CONVECTION ACROSS THE FORECAST
AREA TODAY AS THE COPIOUS GULF MOISTURE COMBINES FORCES WITH THE
ADVANCING SHORTWAVE...MILD HEATING...AFTERNOON SEA BREEZE AND
RESULTANT OUTFLOWS. BEST CHANCE OF RAIN AGAIN WILL BE OVER THE
ATCHAFALAYA BASIN WHERE MOISTURE WILL BE DEEPEST...ALTHOUGH ALL
ZONES HAVE BEEN KEPT IN THE CHANCE POP CATEGORY. ODDLY THOUGH THIS
MORNING THE LATEST RUN OF THE NCEP 4.0KM WRF SHOWS ONLY A LIMITED
AMOUNT OF CONVECTION TODAY. DESPITE THE RECENT RAINS FLASH FLOOD
GUIDANCE REMAINS HIGH ACROSS THE FORECAST AREA SO NO WATCH IS IN
THE WORKS ATTM.
SHOWERS AND STORMS SHOULD AGAIN SIMMER DOWN AFTER SUNSET BEFORE
NEXT ROUND OF SHOWERS DEVELOP PRIOR TO SUNRISE IN THIS PERSISTENT
PATTERN. CARRIED OVER THE POP SCHEME FROM THE AFTERNOON FORECAST
PACKAGE OF YESTERDAY WITH THESE CHANCE POPS LINGERING EACH DAY
THROUGH FRIDAY BEFORE THE RIDGE INCHES SEWD TOWARD THE FORECAST
AREA...ALLOWING THE AIRMASS TO DRY SOME AND MAYBE PUT A LITTLE LID
ON CONVECTIVE DEVELOPMENT FOR THE WEEKEND. AT SUCH TIME TEMPS
ACROSS THE NRN 1/2 OF THE AREA WILL WARM SIGNIFICANTLY WITH
AFTERNOON HIGHS IN THE UPPER 90S...LOWER TO MID 90S FROM I-10 SWD.
MARINE...
POSITIONING OF THE SFC HIGH OVER THE NRN GULF WILL KEEP EITHER A
SWRLY OR WRLY WIND OVER THE COASTAL WATERS THROUGH MID-WEEK. BY
LATER IN THE WEEK THE HIGH WILL SHIFT BACK TO ITS MORE
CLIMATOLOGICALLY FAVORED SERN CONUS/NERN GULF POSITIONING ALLOWING
FOR A MORE TYPICAL SUMMERTIME SRLY FLOW. NO FLAGS ARE ANTICIPATED
THROUGH THE PERIOD.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 90 78 93 79 92 / 40 40 40 40 40
KBPT 92 79 92 80 94 / 30 30 30 30 30
KAEX 90 76 95 76 94 / 50 50 50 50 50
KLFT 90 77 93 78 91 / 50 50 50 50 50
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jul 26, 4:34 AM CST, 6 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
534 AM CDT TUE JUL 26 2011
GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-051>055-
TXZ180>182-201-215-216-271045-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
534 AM CDT TUE JUL 26 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN THROUGH
THIS EVENING AS A VERY MOIST AND UNSTABLE AIRMASS COMBINES WITH A
WEAKNESS IN THE ATMOSPHERE ALOFT. ALTHOUGH SEVERE WEATHER IS NOT
EXPECTED...A FEW OF THE STORMS COULD PRODUCE WIND GUSTS TO 40 MPH
AND FREQUENT DANGEROUS LIGHTNING ALONG WITH HEAVY RAINS WHICH WILL
QUICKLY RESULT IN PONDING OF WATER ON ROADWAYS. ON THE COASTAL
WATERS THE STORMS WILL PRODUCE BRIEF GUSTY WINDS...ROUGH SEAS AND
HEAVY RAINS REDUCING THE VISIBILITY TO A MILE OR LESS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
SCATTERED SHOWERS AND THUNDERSTORMS REMAIN IN THE FORECAST THROUGH
THE END OF THE WORK WEEK AS THE WEATHER PATTERN CHANGES LITTLE IN
THE COMING DAYS. BY THE WEEKEND HIGH PRESSURE ALOFT WILL INCH
CLOSER TO THE AREA...WHICH WILL LOWER RAIN CHANCES SLIGHTLY FOR
THE LATTER PORTION OF THE FORECAST PERIOD. SEVERE WEATHER IS NOT
EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
25
Flash Flood, St. Martin
- When
- July 26, 11:04 AM CST to 1:00 PM CST
- Where
- St. Martin County, 0.69 mi N of Breaux Bridge to 0.34 mi S of Breaux Bridge Arpt
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 30.280, -91.900
Heavy rain caused significant street flooding across parts of upper St. Martin Parish near Breaux Bridge. LA 347 and LA 328 had over a foot of water across the roads.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Winds in Massachusetts, July 26, 20111 death · 58 kt wind · 5 events
- Hail and Damaging Winds in Massachusetts, July 26, 20112 injured · $1.9 million · 3 in hail · 26 events
- Flash Flooding and Damaging Wind in Utah, July 26 to 27, 2011$425,000 · 51 kt wind · 6 events
- Wildfire in Texas, July 26 to 31, 2011$250,000 · 1 event
- Hail and Damaging Winds in Connecticut, July 26, 2011$134,000 · 50 kt wind · 6 events
- Hail and Damaging Winds in New York, July 26, 2011$76,000 · 1.25 in hail · 8 events
- Tornadoes and Hail in New York, July 26, 2011$30,000 · EF0 · 15 events
- Wildfire in Texas, July 26 to 27, 2011$50,000 · 2 events
- Flash Flood in Arizona, July 26, 2011$50,000 · 1 event
- Tornadoes and Flash Flooding in South Dakota, July 26 to 27, 2011EF0 · 26 events
- Lightning Strike in Montana, July 26, 20113 injured · 1 event
- Excessive Heat in Kansas, July 26 to 31, 201123 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 336645.